Advertisement

Jump to content


Photo

Putrid Gas from Magnesium


  • Please log in to reply
5 replies to this topic

#1 proudJu

proudJu

    Regular Member

  • Members
  • PipPip
  • 41 posts
  • Country:United States

Posted 11 November 2011 - 10:06 AM

Advertisement
Ifyou've been taking Magnesium as a supplement, please beware...in many can be the cause of putrid flatulence. I've been taking magnesium caps along with my calcium for 20 years. And have finally stopped. Realized it was the catalyst to the shocking smell my gas has had for all the years. My chidlren and grandchildren used to complain that I had unearthly smells -- and finally made the connection. This discovery has improved my quality of life immeasurably. Maybe it can for you too.


Advertisement

#2 peptogirl

peptogirl

    New Member

  • Members
  • Pip
  • 10 posts
  • Country:United States

Posted 18 November 2011 - 10:53 AM

Ifyou've been taking Magnesium as a supplement, please beware...in many can be the cause of putrid flatulence. I've been taking magnesium caps along with my calcium for 20 years. And have finally stopped. Realized it was the catalyst to the shocking smell my gas has had for all the years. My chidlren and grandchildren used to complain that I had unearthly smells -- and finally made the connection. This discovery has improved my quality of life immeasurably. Maybe it can for you too.

this is no joke! magnesium is great for many things, but boy oh boy it can give a girl a whopping case of the vapors. stear clear of this stuff!

#3 SoLo Dina

SoLo Dina

    Regular Member

  • Members
  • PipPip
  • 66 posts
  • Country:United States

Posted 18 November 2011 - 09:11 PM

this is no joke! magnesium is great for many things, but boy oh boy it can give a girl a whopping case of the vapors. stear clear of this stuff!

Yep, I have experienced the same thing. I sure was surprised to find this stuff could increase my gas and make the smell even worse than usual. I didn't think that was possible. I would do my best to avoid it, but if you choose to try it do it when you have a few days to be at home. Experiencing the same results from this stuff while in a public place would be horrible!

#4 blue-

blue-

    New Member

  • Members
  • Pip
  • 4 posts
  • Country:United States

Posted 20 November 2011 - 01:53 AM

There are three important things to consider about this possible issue. Since magnesium is an element necessary to human life - you might want to consider the following ideas that might be behind your difficulty with the supplements. 1. Magnesium is available in various forms, and not all of them are as easily digested and could be causing problems.

Available Forms:Magnesium is available in many forms. Recommended types include magnesium citrate, magnesium gluconate, and magnesium lactate, all of which are more easily absorbed into the body than other forms. Time release preparations may improve absorption. Ask your health care provider.Other familiar sources are magnesium hydroxide (often used as a laxative or antacid) and magnesium sulfate (generally used orally as a laxative or in multivitamins, or added to a bath). Some magnesium can be absorbed through the skin. Source: http://www.umm.edu/a...sium-000313.htm

2. Magnesium in too large of a supplement for your bodily needs may just be the problem; dosage could be the problem. Maybe you actually are getting enough magnesium from your diet. 3. Supplements usually have other ingredients besides pure vitamins or minerals. Those fillers can be troublesome. I personally have a terrible time with some of the filler ingredients - allergies, stomach upset, etc. Examples: Some meds mix in sorbitol, or lactose, as cheap sweeteners - but sorbitol is a sugar which can act a lot like prunes (prunes do contain sorbitol), and lactose for those of us who can't digest it can lead to putrid gas and or diarrhea.

#5 2muchgas

2muchgas

    Regular Member

  • Members
  • PipPip
  • 32 posts
  • Country:United States

Posted 20 November 2011 - 09:09 AM

I wish I read this prior to buying a magnesium supplement..

#6 proudJu

proudJu

    Regular Member

  • Members
  • PipPip
  • 41 posts
  • Country:United States

Posted 21 November 2011 - 01:30 PM

There are three important things to consider about this possible issue. Since magnesium is an element necessary to human life - you might want to consider the following ideas that might be behind your difficulty with the supplements. 1. Magnesium is available in various forms, and not all of them are as easily digested and could be causing problems. 2. Magnesium in too large of a supplement for your bodily needs may just be the problem; dosage could be the problem. Maybe you actually are getting enough magnesium from your diet. 3. Supplements usually have other ingredients besides pure vitamins or minerals. Those fillers can be troublesome. I personally have a terrible time with some of the filler ingredients - allergies, stomach upset, etc. Examples: Some meds mix in sorbitol, or lactose, as cheap sweeteners - but sorbitol is a sugar which can act a lot like prunes (prunes do contain sorbitol), and lactose for those of us who can't digest it can lead to putrid gas and or diarrhea.

I would like to believe one could use the options you discuss above. However none work for me -- and may be so for others as well. I've tried various forms of Magnesium, have reduced the amount of Mg I take greatly, and nothing has helped. As to additives -- I've found no other supplement so far which caused the same reaction. Thanks anyway for the info. Just want others to know to be careful -- because this is such a problem for many of us.





Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here